MAUDE Adverse Event Report: K2M, INC. PARALLEL ROD CONNECTOR, CLOSED/CLOSED, NARROW; SIZE 4.5MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. PARALLEL ROD CONNECTOR, CLOSED/CLOSED, NARROW; SIZE 4.5MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 3001-84545N
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a scheduled revision surgery to extend the construct, the mesa parallel rod connector was observed to be "loose." the device was removed and replaced with another connector.Upon explantation, the "nuts" were found to be "deformed." no adverse consequences to the patient were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The device was not routed to post market surveillance and was therefore unavailable for evaluation.It is suggested that the set screws may have been subjected to torsional overload.A torque limiting handle is included in the set to prevent torsional overload during final tightening.However, as the device was not available, we were unable to determine the precise circumstances of the failure.If more information is received and/or devices are returned for evaluation this investigation will be reopened and updated.H3 other text : device was not returned.

Brand Name
PARALLEL ROD CONNECTOR, CLOSED/CLOSED, NARROW; SIZE 4.5MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11207555
Report Number3004774118-2021-00016
Device Sequence Number11951975
Product Code NKB
UDI-Device Identifier10888857052437
UDI-Public10888857052437
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3001-84545N
Device Catalogue Number3001-84545N
Device Lot NumberJWTH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1